Yes, the probiotic should help ward off yeast infections.
Yes, the probiotic should help ward off yeast infections.
I'm jotting down some notes so I can do a little more research online before I go back to the doctor. This morning I had a few small pimples but they are not the problematic type. This is day 2 back on the Phen... I lost 2 lbs in one day!!
..tea tree oil mixed in with moisturizer - love that idea I'm going to try that tonight. I wonder if lavender oil would work? I heard it's a natural antibiotic too.
I'm allergic to Sulfa - wonder if I would be to the sulfer soap you mentioned? I'm trying to stay positive that things will settle down with the Erythromycin. I'm drinking lots and lots of water too.
My doctor wants me to take a multi-vitamin. I eat a pretty good balance of foods (just too much) as it is but maybe I'm missing something since my calories are pretty low right now.
So, I will repost in a few weeks about this topic if I have changes either way to try to help others who are dealing with this.
Thanks again - I'm really enjoying reading through all these posts and forums - I'm feel a little ocd at times lately!!!
oh and the make up you use does make a difference, try Bare Escentuals bare minerals it's amazing coverage, never caky, and doesn't clog your pores!!!
I've just recently found a combination that works for me. i'm 24 and have had acne since i was probally 10. I had free health care growing up and have tried every option except acutane and nothing worked. So here is my magic formula lol:
- sulfer bar soap (dollar general in the ethnic section)
-Witch Hazel astringent (most drug stores, walmart, etc)
-clinique moisturizer that I add a bottle of tea tree oil to and shake up
-and every other day Queen Helens Mint Julip Mask
I havent had an acne peroblem w/ Phen, but did have cystic acne before due to steroids. I took Minocyn and used Clindamycin wipes daily. Even now if i break out i pop a minocyn. I use the Clinda wipes every other day. I tried ProActicve and i know it works, but was too strong for me. Dried my face out like crazy.
The minocyn is 100 mg once a day and the clindamycin wipes (also known as pledegets) are 1%.
Good luck! I know how horrible it can make you feel!
Thank you so much for reading and responding. I know everyone has different side effects and it helps so much to hear back about your experiences.
If things kept going the way they were then that is the only time I would even consider Accutane. It would have to be the very last resort. It was offered to me years ago by a dermatologist and I said no. I really hope the antibiotics keep things in check. I've tried all the "cycline" drugs and lots of topical stuff. I can deal with just a few pimples but this was just really bad.
I made my sister take a picture of my face so I can show it to the new dermatologist I'm going to see in a couple of weeks. I hope I can get this straightened out because I want to keep seeing the scale drop.
I tried Pro Active a long time ago.. I might give it another shot though because I wasn't having anything like what I just went through. They sell it in the mall in a machine now. I'm going to go tomorrow and check it out.
I think I'm going to end up with a little scar near my eye brow. I think there is an ointment I can use to help with that. Mostly there are just a bunch of scabs and really dry patches where it's been healing.
In the past when I was seen for cystic acne, the doctor confirmed that they fall into this category because of the size and that they don't have a head (yuck - sorry). They just are full of sticky fluid (double yuck).
I wonder if the probiotic I take will help with protection from yeast infection?
Other than all that - I love Phen
I am taking Doxycycline. I started getting acne after my hysto 6 months ago and was super depressed. It was all good until I started phen and b-12. I have found that it is the b-12 that did it to me. I have a face wash, gel and the antibiotic. I would not leave my house a few weeks ago when it was super bad. I was cryin to my husband about it. I finally am fellin good about my body and then ACNE! But It takes 6 weeks if not longer for the meds to clear it up. Your not alone, good luck!
I recently went to the dermatologist and she prescribed me solodyn. It is an oral antibiotic. I also have a cream and gel. Both I think have clindamyacin in them. It is looking better. Though she told me it can take 12 weeks to get in my system. I have had acne all my life and this is the first R X I have gotten. Proactiv never worked for me as well as nutrogena, clearasel, noxema. I have tried a lot of stuff. The solodyn is expensive. I only pay 9$ for a copay but have heard of people paying some mula for it. Good luck@@
I got it from phen as well. Not alot, but enough to go to the dermatologist and get on a antibiotic and I use the proactive too.
It has helped a BUNCH!
I'll get you, my pretty and your little dog too!
Although neither one takes phen, my sister had horrible acne and so did my son. Went through all the mild antibiotics with my son, then went to the dermatologist. She gave him yet another antibiotic, a wash, and a gel. Long story short: he ended up on Accutane. It was horrible! It dried up all the fluids in his body. He plays trumpet and it was marching season so his lip split and wouldn't heal. He has a scar on the inside of his lip now. The mood swings were no picnic for him or anyone around him either. It's a serious medication. You can only get one month's supply, you have to fill the script within 7 days, and you can't get it again until so many days have passed. He had to have his blood drawn every month to check for liver (I think it was liver) issues and now he won't even donate blood due to that. They don't just give you a booklet to read, they give you a spiral bound full page size booklet to read and sign. You cannot get pregnant while using the drug. If you are female, you will have to take a monthly pregnancy test at the doctor's. If you go that route, check with your insurance about blood draws. Mine would cover them if they were done anywhere but the hospital. Of course, the dermatologist was a pain in the rear about doing it anywhere but the hospital next door.
Thank God the first round worked because there's no way I could have talked him into another round. There's no way he would have done it and I would not have had the heart to force him to do it. Although he only gets the occasional pimple now, his back is full of white-ish bumps from the scarring of the cystic acne.
For him there was no other solution. I talked to my sister before making the first doctor appt. I asked her "If medication were available and our parents could afford it, would you have taken it?" She said yes, without a doubt, her high school years would have been so much different socially if not for the "pizza face" horse poop she had to go through. So, I made the appt.- didn't give my son a choice up until the Accutane decision. To me, it's one thing to make your kid take an antibiotic and use some creams. It's whole other enchilada when you're talking about serious meds that some teens have committed suicide by using- especially because it's not a life-saving medication. He is no great shakes socially under "normal" circumstances so I knew that severe acne would add too much to his social plate, so to speak. Until the Accutane decison, as i said.
So, if it really is cystic scaring acne, be prepared for the long haul. However, if it clears up when you stop taking the phen I doubt it's that. There was a post awhile back stating some products that worked for some people. In the meantime, if you are on antibiotics don't forget to eat yogurt with active cultures or take some acidopholous every day to ward off yeast infections.
The phen gave me really bad acne as well, I started using pro active and that helped me alot also add more water intake, I felt like a teen ager again.. I love the phen but I harte what it did to my skin.
Does any of you take antibiotics to control cystic acne?
I started Phen on 5/23. Everything was going great for the first 2 weeks. I lost 8 lbs!
By the end of the 3rd week, I had extreme acne on my face. Not just a couple of pimples either! I'm pretty used to having acne and sometimes I even have a couple of cysts. But his was just crazy! I counted 15 on my forehead alone.. People were staring at me and I felt like I had to hide out.
Not only did I feel like I was on drugs but I looked like it too! I had huge cysts, really dry skin and a ton of wrinkles started showing up. Also I had dark circles under my eyes.
I decided to take a break after 4 weeks to let my skin clear up. My doctor gave me a prescription for Erythromycin. I'm also taking Spironolactone and oral birth control.
I talked to my doctors nurse and she said I should go over this next month when I come in for a visit. I asked the pharmacist and he said he'd never heard of this type of acne as a side effect. I swear it is though.
My skin is looking much better so I re-started the Phen today and I'm so worried it's going to happen again. I want this to work!
I would love to hear your thoughts on this..
thank you so much for listening,
One other note - a few years ago, I found out my acne is hormone related. I have elevated testosterone. I've tried many treatments and nothing really worked. Unfortunately the apple cider vinegar didn't work for me I did that a few years ago for about 3 months. I tried!